MAUDE Adverse Event Report: SOLTA MEDICAL, INC. FRAXEL DUAL 1550/1927 LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

SOLTA MEDICAL, INC. FRAXEL DUAL 1550/1927 LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number SYS-SR1500-US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tissue Breakdown (2681); Skin Inflammation/ Irritation (4545); Physical Asymmetry (4573); Hyperpigmentation (4837)
Date of Event 12/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The treatment tips do not delivery any energy and no treatment data is stored on the tip itself; there is no information to gather from their return.The exception to this would be if the tips plastic housing or component scratched the patient, which did not happen in this case.For other reported events, tips are not a viable source of evaluation data.The system has no system/data logs that can be reviewed.The system has software safeguards (such as a power on self-test) that will trigger error/event codes should the system be outside of acceptable limits.The customer can also utilize the burn paper to confirm that the system laser is providing correct pattern/coverage.The customer did not perform the requested burn paper test and thus proper pattern/coverage cannot be verified.The investigation is underway.
 
Event or Problem Description
A patient reported experiencing rapid aging, volume loss, and hyperpigmentation following a fraxel re:store treatment of the abdomen, buttocks, face, eyes, neck, thighs, and behind knees to address stretch marks.The patient reportedly experienced anetoderma (complete loss of elastin) and fibrosis (biopsy-confirmed).During the initial visit, the provider elected to additionally treat the full face and neck for mild infraorbital hyperpigmentation.The patient had no history of aesthetic treatments prior to initiating a course of multiple non-ablative laser treatments.Laser genesis was a preparatory treatment, followed by fraxel, after which post inflammatory hyperpigmentation (pih) was observed in all areas treated.Following the initial fraxel session, the patient reported progressive changes in the treated areas, including localized subcutaneous fat loss, decreased skin elasticity, contour irregularities, and skin laxity.The provider attributed initial visual changes to post-inflammatory hyperpigmentation associated with the fraxel procedure and continued the course of non-ablative laser treatments in an attempt to improve skin appearance.Two more laser genesis treatments were then performed to treat the skin for more aggressive fraxel and to prevent pih.Multiple fraxel, laser genesis, and clear & brilliant treatments were performed within an eleven-month period to attempt to restore complexion, with stretch marks becoming a secondary focus.Clear and brilliant was utilized to resolve hyperpigmentation.The patient reports that the preexisting stretch marks remain.According to the patient, photos indicate fat loss, though subtle, began after first treatment and progressively got worse overtime.Though requested, patient photos were not provided to solta.Retinol and hydroquinone were prescribed during the course of the treatments after the fraxel and applied to skin following the final treatment.The patient reported that after the final treatment, inches of fat loss appeared overnight to the point that clothes no longer fit.The symptoms were most severe in the abdomen, reportedly due to a history of pregnancy.The patient reported that the lasers acted as a thermal liposuction device and carved off inches of subcutaneous fat, destroying the structural integrity of the skin only in areas treated, and aged them drastically within months.The patient has a large tattooed area which was untreated, and noted that injuries did not occur in that area, leaving asymmetrical damage.The patient also described a period during which visible changes were attributed by providers to shadowing from hyperpigmentation, contributing to a delay in recognition of the underlying tissue changes.The patient later sought independent medical evaluation due to progression of symptoms.A dermatologist identified significant structural skin compromise, particularly in the abdomen.A biopsy was performed, and pathology findings indicated near-complete loss of elastin consistent with anetoderma.Additional biopsies reportedly demonstrated fibrosis and measurable subcutaneous fat loss across all treated regions.The clinic that performed the treatment reported that there is no event information available.The practitioner who performed the treatment is no longer with the practice and the owner of the clinic has been out on medical leave for an extended period and is not returning to the practice.According to the solta medical reviewer, based on the information available, it is not possible to determine the specific contribution of, or isolate causality between, the multiple laser devices and treatment modalities used.However, a reasonable possibility of an association with device use cannot be excluded.
 
Additional Manufacturer Narrative
The fraxel system has software safeguards (such as a power on self-test) that will trigger error/event codes should system be outside of acceptable limits.Providers can also utilize burn paper to confirm that the system laser is providing the correct pattern/coverage.The customer did not perform requested pattern paper test and thus solta cannot verify proper pattern/coverage.There has been no similar event reported on the same fraxel system.According to the fraxel user manual, skin discoloration and delayed wound healing/skin textural changes are known potential reactions to treatment.Following laser treatment, reepithelization may not occur as expected due to patient physiology, i.E.Poor wound healing ability, or post-treatment care.This may result in undesirable textural changes.A review of the manufacturing records showed all requirements were met.Final test verification specifications are acceptable.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.No corrective action is necessary at this time.
 
Event or Problem Description
Approximately ten months post the initial fraxel treatment, the patient presented for consultation regarding abdominoplasty and expressed concerns about abdominal skin pigmentation and excessive scarring following prior laser hair removal treatments at another spa.The provider explained that pigmentation changes are more likely related to laser treatment, skin type, and previous inflammation, rather than surgical intervention, and advised against further laser treatments in the area.Surgical risks, including hypertrophic scarring, wound healing complications, umbilical necrosis, seroma, and need for vertical incision, were discussed in detail.The patient was counseled that scar appearance cannot be guaranteed and that intraoperative decisions may alter surgical planning.The patient reported undergoing subsequent corrective procedures, which were characterized by the reporter as performed without adequate informed consent, resulting in additional permanent deformities.The reporter alleges medical battery and states that these corrective interventions worsened their condition.Medical records, patient images, and legal documentation were received and reviewed by solta.The medical records were incomplete, image-based copies that were not of high resolution or optimal quality.Portions of the text required interpretation through close line-by-line review, and some content may have been incomplete or partially unreadable.In addition, multiple patient images were referenced or provided, but due to image quality and volume, they could not be reliably interpreted, and therefore no definitive medical or clinical judgment could be made based on the images alone.No additional event information has been provided by the treating physician.

Brand Name
FRAXEL DUAL 1550/1927 LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key23884160
Report Number3011423170-2025-00305
Device Sequence Number9650485
Product Code GEX
UDI-Device Identifier00816995020233
UDI-Public00816995020233
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K130193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSYS-SR1500-US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer01/09/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LASER GENESIS AND CLEAR & BRILLIANT
Patient Age43 YR
Patient SexFemale
Patient Weight81 KG
Patient RaceBlack Or African American